Please Help Me... Reactive Tinnitus Now Permanent

Discussion in 'Support' started by Blackbird26, Oct 4, 2015.

tinnitus forum
    1. Blackbird26

      Blackbird26 Member

      I was doing fine. Had a major noise exposure on Monday and H returned. Experienced some other pain that I had to take percocet for which normally only spikes my T and H while on my RT is so bad that talking, swallowing, even touching! !! my ear and of course external noises makes it ring. I WANT TO DIE. It's been a week. It has never lasted this long :( T is HIGH +H...but it's the Reactive ring that is driving me this related to eustachian tube? I took a flight last week...I am so worried, it is driving me insane.... HELP.
    2. billie48

      billie48 Member Benefactor Hall of Fame Ambassador Team Research

      Vancouver, Canada
      Tinnitus Since:
      Is the flight what you call noise exposure. The jet noise shouldn't cause this, but the barometric pressure change, if with blocked or congested nose, can cause problem. You may want to see a doctor to see if you have problem with the eustachian tube or infection of the inner ears. If nothing wrong with the ears, then ask the doctor to give you some prednisone steroids as you just had acoustic trauma which causes this new T level. Also it is best to wait it out a bit and keep calm. I once had taken a flight with blocked sinus from a cold and my T shot up while hearing was like in a cocoon for a while and then it settled down back to original state. So give it some time but do check out with the doctors. When H is new, it is quite challenging as everything seems so loud. It took a while but H did fade while T stays.
      • Agree Agree x 1
      • Informative Informative x 1
    3. glynis-harbron

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      England, Stoke-on-Trent
      Tinnitus Since:
      Cause of Tinnitus:
      Meniere's Disease
      Hi Blackburd,
      Aww im sorry your having tinnitus trouble and ears really loud after noise exposure and hyperacusis.
      Try to stay calm duck as the stress will make it ten times worse.
      Make sure you have some relaxing music on to help mask your sound.
      Make sure sound therapy is used round the clock and set below your tinnitus sound.
      Try using nice smelly stuff to distract your tinnitus with the sense of smell with purfume or scented candles .
      long relaxing baths and go at your pace with no added presure .
      We are all here for support for you and happy talk on the phone if in the uk .

      Try stay calm and over time it will settle..sending lots of hugs ,lots of love glynis
      • Agree Agree x 2
      • Friendly Friendly x 1
    4. Blackbird26

      Blackbird26 Member

      Thank you. I was exposed to a very loud sound while boarding plane. We didn't board inside but outside. My H was almost non existent but immediately I noticed when Captain came on speaker he sounded very loud. I had taken sudafed like always as I have E tube issues and used earplanes but it didn't seem to make difference, I suffered over long flight with stabbing ear pain. This is very unfortunate. The reactive tinnitus or ringing is very distressing. It occurs even with swallowing however I am a little congested still and was on flight. The pain pills were for back pain that started during flight (old pain) I hate taking them as they spike my T terribly. This week I took them more than I have in 2 years.

      It's just been a terrible week. I will call doc in the am to see about steroids. I have terrible anxiety over this increase. I truly hate this condition because it seems once I start to be ok it gets worse again.

      Ty for kind responses. :)
      • Hug Hug x 1
    5. Cheza

      Cheza Member Benefactor

      Tinnitus Since:
      Cause of Tinnitus:
      Barking dogs/stress
      I honestly don't believe one week is long enough to say the RT is permanent. More likely than not, you've got a temporary ET problem, made worse by the noise exposure prior to the flight and then of course the flight itself, plus your extra dosing of the medication that causes your T to spike.

      Do your best to protect your ears from external noise until you can see the doc. Be sure to ask your doc for a replacement med that doesn't cause your T to spike, if one is available. Good luck. :huganimation:
      • Like Like x 1
      • Agree Agree x 1
    6. Blackbird26

      Blackbird26 Member

      Thank you. I hope so.

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.